Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 656, NWS Norman, OK

August 15, 2013Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 15, 2013, 2:10 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2013, 2:10 PM CDT (19:10 UTC)
Expired
Aug 15, 2013, 2:45 PM CDT
In force
35 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 12:31 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Aug 15, 12:31 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT THU AUG 15 2013

.DISCUSSION...
18Z FORECAST DISCUSSION FOLLOWS....

&&

.AVIATION...
PATCHES OF MVFR CEILINGS WILL DIMINISH THIS AFTERNOON AS LOW-LEVEL
MIXING DEEPENS...RAISING THE CEILING HEIGHTS. FORECAST MODELS
DEPICT A TSRA COMPLEX THIS EVENING...AND ESPECIALLY
OVERNIGHT...ACROSS W OK AND ADJACENT PARTS OF TX. THIS IS IN
ASSOCIATION WITH A RATHER STRONG...FOR AUGUST...WAVE PASSING
OVERHEAD AT MIDDLE/UPPER LEVELS OF THE ATMOSPHERE. ALTHOUGH TSRA
ARE CERTAINLY POSSIBLE...LIKELY IN FACT...THIS EVENING...THEY
SHOULD BE SCATTERED ENOUGH SO THAT THE PROBABILITY AT ANY GIVEN
LOCATION WILL BE TOO LOW TO WARRANT A TEMPO GROUP IN THE TAFS.
LATER...AFTER MIDNIGHT...WE EXPECT THE STORMS TO CLUSTER INTO A
LARGE GROUP AND CONTINUE INTO FRIDAY MORNING...MOST LIKELY ACROSS
THE WESTERN 1/4 OF OK AND INTO TX. VFR/MVFR CONDITIONS ARE
EXPECTED OUTSIDE TSRA THROUGH THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1006 AM CDT THU AUG 15 2013/

UPDATE...
UPDATE TO MORNING POPS...

DISCUSSION...
MADE MINOR ADJUSTMENT TO MORNING POPS AS A FEW ISOLATED SHOWERS
HAVE DEVELOPED ACROSS PORTIONS OF WESTERN OKLAHOMA...MOST
LOCATIONS WILL CONTINUE TO REMAIN DRY...BUT A FEW MAY EXPERIENCE A
BRIEF SHOWER THIS MORNING.

TEMPERATURE FORECAST REMAINS ON TRACK...SHOULD SEE AFTERNOON HIGHS
IN THE MID 80S TO LOWER 90S ACROSS THE REGION.

JTK

PREV DISCUSSION... /ISSUED 630 AM CDT THU AUG 15 2013/

DISCUSSION...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.

AVIATION...
MAINLY VFR EXPECTED THROUGH THIS AFTERNOON. HOWEVER...A FEW STORMS
WILL BE POSSIBLE NEAR CSM AND HBR AROUND 21-00Z. THEN...LATER
TONIGHT...EXPECT THUNDERSTORMS TO DEVELOP NEAR WWR/GAG AND MOVE
SOUTH DURING THE OVERNIGHT HOURS. SOME OF THESE MAY BE SEVERE WITH
VERY LARGE HAIL AND STRONG WINDS. CONFIDENCE IS FAIRLY HIGH THAT
TSRA WILL OCCUR...ALTHOUGH TIMING IS STILL IN QUESTION FOR MOST OF
THE TERMINALS. CONSIDERING THE PREVIOUS...DECIDED MAINLY ON WIDE
RANGE PROB30 GROUPS UNTIL TIMING CAN BE PINNED DOWN LATER
TODAY/TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  87  67  84  64 /  20  70  20  10
HOBART OK         90  68  86  64 /  30  50  20  10
WICHITA FALLS TX  91  70  88  66 /  20  30  30  10
GAGE OK           88  64  84  61 /  30  80  10  10
PONCA CITY OK     84  63  83  62 /  20  40  20  10
DURANT OK         88  66  86  65 /  20  20  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/23/23
Hazardous weather outlook, Aug 15, 11:52 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT THU AUG 15 2013

OKZ004>048-050>052-TXZ083>090-161200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1152 AM CDT THU AUG 15 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT OVER MUCH OF WESTERN NORTH TEXAS AND THE WESTERN HALF
OF OKLAHOMA. THE SLIGHT RISK AREA IS GENERALLY WEST OF A MEDFORD...
TO CHICKASHA...TO WICHITA FALLS...TO SEYMOUR TEXAS LINE.

DISCUSSION...
ISOLATED SHOWERS AND AND A FEW RUMBLES OF THUNDER WILL BE POSSIBLE
OVER PARTS OF WESTERN OKLAHOMA AND NORTHERN TEXAS EARLY THIS AFTERNOON
AS A WEAK UPPER LEVEL DISTURBANCE MOVES SOUTHEASTWARD THROUGH THE AREA.
THESE STORMS ARE NOT LIKELY TO BECOME SEVERE.

A GREATER CHANCE OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS WESTERN
PARTS OF OKLAHOMA AND NORTHERN TEXAS FROM LATE THIS AFTERNOON INTO
TONIGHT. WARM MOIST SOUTHEASTERN LOW LEVEL FLOW WILL CONTINUE
AHEAD OF A SURFACE LOW EVOLVING OVER EASTERN COLORADO THROUGH THIS
AFTERNOON. COOL MID LEVEL TEMPERATURES ASSOCIATED WITH AN UPPER
LEVEL DISTURBANCE DROPPING SOUTHEASTWARD ALONG THE WESTERN HIGH PLAINS
WILL CONTRIBUTE TO A STRONGLY UNSTABLE AIRMASS DEVELOPING THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGH PLAINS DURING THE
AFTERNOON AND MOVE SOUTHEASTWARD INTO NORTHWESTERN OKLAHOMA BY EARLY
EVENING AIDED BY THE APPROACHING UPPER SYSTEM. THE STORMS ARE EXPECTED
CONTINUE SOUTHEASTWARD THROUGH MUCH OF WESTERN AND CENTRAL OKLAHOMA AND
WESTERN NORTH TEXAS AIDED BY THE UPPER LEVEL DISTURBANCE MOVING
THROUGH THE REGION. HAIL UP TO TENNIS BALL SIZE AND WIND GUSTS TO 70
MPH WILL BE THE MAIN THREATS FROM THESE STORMS...ESPECIALLY OVER THE
WESTERN HALF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. THE MOST
LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 6 PM AND 2 AM. SHOWERS
AND THUNDERSTORMS WILL LIKELY CONTINUE INTO EARLY FRIDAY MORNING IN
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS ALTHOUGH THE THREAT FOR
SEVERE STORMS WILL DIMINISH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL LATE THIS AFTERNOON AND TONIGHT MAY CAUSE FLASH
FLOODING...AND FLOODING OF CREEKS...STREAMS...AND DRAINAGE AREAS
ACROSS PORTIONS OF WESTERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL REMAIN POSSIBLE FRIDAY INTO FRIDAY EVENING...
ESPECIALLY OVER SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM FRIDAY.

KG/JTK

In the hours before

Special weather statement, Aug 15, 2:04 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CDT THU AUG 15 2013

TXZ085-086-151930-
WICHITA TX-WILBARGER TX-
204 PM CDT THU AUG 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WICHITA AND EAST
CENTRAL WILBARGER COUNTIES UNTIL 230 PM CDT...

AT 202 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HARROLD...
MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ELECTRA...HARROLD AND HAYNESVILLE.

LAT...LON 3398 9913 3417 9909 3415 9880 3414 9876
      3390 9883
TIME...MOT...LOC 1902Z 274DEG 11KT 3407 9902

KURTZ

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:48 PM CDTSpecial Weather StatementOUNKingfisher27 min
Aug 15, 3:14 PM CDTSpecial Weather StatementOUNBlaine31 min
Aug 15, 3:16 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman44 min
Aug 15, 3:26 PM CDTSpecial Weather StatementOUNCanadian34 min
Aug 15, 3:56 PM CDTSpecial Weather StatementOUNCanadian34 min
Aug 15, 3:58 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady47 min
Aug 15, 4:10 PM CDTSpecial Weather StatementOUNCotton35 min
Aug 15, 4:31 PM CDTSpecial Weather StatementOUNGrady29 min
Aug 15, 4:36 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady39 min
Aug 15, 4:47 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady43 min
Aug 15, 5:26 PM CDTSpecial Weather StatementOUNComanche34 min
Aug 15, 6:01 PM CDTSpecial Weather StatementOUNJefferson29 min
Aug 15, 6:28 PM CDTSpecial Weather StatementOUNJefferson32 min
Aug 15, 2:04 PM CDTSpecial Weather StatementOUNWichita26 min
Aug 15, 2:45 PM CDTSpecial Weather StatementOUNWichita30 min
Aug 15, 2:51 PM CDTSpecial Weather StatementOUNArcher24 min
Aug 15, 3:09 PM CDTSpecial Weather StatementOUNArcher36 min
Aug 15, 3:32 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor43 min
Aug 15, 6:53 PM CDTSpecial Weather StatementOUNClay37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.